Alert archive / Oklahoma / Wind Advisories in 2022

Wind Advisory 17, NWS Tulsa, OK

November 28, 20224 counties in Arkansas; 17 counties in Oklahoma

NWS Tulsa, OK issued this wind advisory at Nov 28, 2022, 8:46 PM CST for 4 counties in Arkansas; 17 counties in Oklahoma. It took effect at Nov 29, 2022, 3:00 AM CST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Nov 28, 2022, 8:46 PM CST (02:46 UTC)
In effect from
Nov 29, 2022, 3:00 AM CST
Expired
Nov 29, 2022, 12:00 PM CST
In force
9 hr
Issued by
NWS Tulsa, OK
All 21 counties

Benton County, AR, Carroll County, AR, Madison County, AR, Washington County, AR, Adair County, OK, Cherokee County, OK, Craig County, OK, Delaware County, OK, Haskell County, OK, Latimer County, OK, Mayes County, OK, McIntosh County, OK, Muskogee County, OK, Nowata County, OK, Okmulgee County, OK, Ottawa County, OK, Pittsburg County, OK, Rogers County, OK, Tulsa County, OK, Wagoner County, OK, Washington County, OK

The radar

The Tulsa radar (KINX), 45 km from the middle of the area, began a volume at 02:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 2.8 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2022-11-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2022-11-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 337 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1444 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
337 m²/s²
0-3 km storm-relative helicity
386 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

542 
WWUS74 KTSA 290246
NPWTSA

URGENT - WEATHER MESSAGE
National Weather Service Tulsa OK
846 PM CST Mon Nov 28 2022

ARZ001-002-010-011-OKZ055>058-060>063-066>076-291100-
/O.NEW.KTSA.WI.Y.0017.221129T0900Z-221129T1800Z/
Benton-Carroll-Washington AR-Madison-Washington OK-Nowata-Craig-
Ottawa-Tulsa-Rogers-Mayes-Delaware-Okmulgee-Wagoner-Cherokee-
Adair-Muskogee-McIntosh-Sequoyah-Pittsburg-Haskell-Latimer-
Le Flore-
Including the cities of Rogers, Bentonville, Berryville, 
Eureka Springs, Fayetteville, Springdale, Huntsville, 
Bartlesville, Nowata, Vinita, Miami, Tulsa, Claremore, Pryor, 
Grove, Jay, Okmulgee, Wagoner, Tahlequah, Stilwell, Muskogee, 
Checotah, Sallisaw, McAlester, Stigler, Wilburton, and Poteau
846 PM CST Mon Nov 28 2022

...WIND ADVISORY IN EFFECT FROM 3 AM TO NOON CST TUESDAY...

* WHAT...South winds 15 to 25 mph with gusts up to 50 mph 
  expected.

* WHERE...Portions of northwest Arkansas and east central, 
  northeast and southeast Oklahoma.

* WHEN...From 3 AM to noon CST Tuesday.

* IMPACTS...Winds this strong can make driving difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should exercise caution while driving.  Be alert to
sudden gusts of wind which may cause you to lose control of your
vehicle.  Extra attention should be given to cross winds and on
bridges and overpasses.

&&

$$

Stay tuned to NOAA weather radio,commercial radio or television
for the latest information,forecasts,and warnings.
For more information from the National Weather Service visit
https://weather.gov/tsa
2 follow-up statements
002 
WWUS74 KTSA 290902
NPWTSA

URGENT - WEATHER MESSAGE
National Weather Service Tulsa OK
302 AM CST Tue Nov 29 2022

ARZ001-002-010-011-OKZ055>058-060>063-066>076-291800-
/O.CON.KTSA.WI.Y.0017.000000T0000Z-221129T1800Z/
Benton-Carroll-Washington AR-Madison-Washington OK-Nowata-Craig-
Ottawa-Tulsa-Rogers-Mayes-Delaware-Okmulgee-Wagoner-Cherokee-
Adair-Muskogee-McIntosh-Sequoyah-Pittsburg-Haskell-Latimer-
Le Flore-
Including the cities of Rogers, Bentonville, Berryville, 
Eureka Springs, Fayetteville, Springdale, Huntsville, 
Bartlesville, Nowata, Vinita, Miami, Tulsa, Claremore, Pryor, 
Grove, Jay, Okmulgee, Wagoner, Tahlequah, Stilwell, Muskogee, 
Checotah, Sallisaw, McAlester, Stigler, Wilburton, and Poteau
302 AM CST Tue Nov 29 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY...

* WHAT...South winds 15 to 25 mph with gusts up to 45 mph 
  expected.

* WHERE...Portions of northwest Arkansas and east central, 
  northeast and southeast Oklahoma.

* WHEN...From 3 AM to noon CST Tuesday.

* IMPACTS...Winds this strong can make driving difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should exercise caution while driving.  Be alert to
sudden gusts of wind which may cause you to lose control of your
vehicle.  Extra attention should be given to cross winds and on
bridges and overpasses.

&&

$$

Stay tuned to NOAA weather radio,commercial radio or television
for the latest information,forecasts,and warnings.
For more information from the National Weather Service visit
https://weather.gov/tsa
927 
WWUS74 KTSA 291756
NPWTSA

URGENT - WEATHER MESSAGE
National Weather Service Tulsa OK
1156 AM CST Tue Nov 29 2022

ARZ001-002-010-011-OKZ055>058-060>063-066>076-291900-
/O.EXP.KTSA.WI.Y.0017.000000T0000Z-221129T1800Z/
Benton-Carroll-Washington AR-Madison-Washington OK-Nowata-Craig-
Ottawa-Tulsa-Rogers-Mayes-Delaware-Okmulgee-Wagoner-Cherokee-
Adair-Muskogee-McIntosh-Sequoyah-Pittsburg-Haskell-Latimer-
Le Flore-
Including the cities of Rogers, Bentonville, Berryville, 
Eureka Springs, Fayetteville, Springdale, Huntsville, 
Bartlesville, Nowata, Vinita, Miami, Tulsa, Claremore, Pryor, 
Grove, Jay, Okmulgee, Wagoner, Tahlequah, Stilwell, Muskogee, 
Checotah, Sallisaw, McAlester, Stigler, Wilburton, and Poteau
1156 AM CST Tue Nov 29 2022

...WIND ADVISORY WILL EXPIRE AT NOON CST TODAY...

The strong wind gusts are expected to weaken below advisory this
afternoon as the low level jet pushes off to the east. However, a
few isolated gusts around 40 mph will remain possible early this 
afternoon, mainly within the higher terrain and ridge tops of 
southeast Oklahoma and northwest Arkansas. 

$$

Stay tuned to NOAA weather radio,commercial radio or television
for the latest information,forecasts,and warnings.
For more information from the National Weather Service visit
https://weather.gov/tsa

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this wind advisory went out at Nov 28, 4:48 PM CST, 3 hours 58 minutes earlier.

Area forecast discussion, Nov 28, 4:48 PM CST, 3 hours 58 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
448 PM CST Mon Nov 28 2022

...New AVIATION...

.SHORT TERM...
(Through tonight )
Issued at 222 PM CST Mon Nov 28 2022

Primary feature of note will be winds tonight as a strengthening
low level jet and tightening sfc pressure gradient set up over
the region ahead of approaching shortwave. Latest data continues
top support gusts in the 35 to 40 mph range in a corridor from
east central OK into northwest AR later this evening into much of
Tuesday morning. Likely to see 40-45 gusts at ridgetop levels of
SE OK and NW AR at the very least and will be flirting with wind
advisory levels for much of the area N of US 412 and E of US 75
based on forecast position of low level jet. Per coordination
with surrounding offices have held off on a wind advisory for
now, but one could be needed for later tonight into Tuesday.

The strong southerly flow will also begin to transport moisture
north and will also result in much milder temps overnight. Strong
warm/moist advection in the lower levels may also result in some
light rain showers across far southeast OK toward sunrise.

&&

.LONG TERM...
(Tomorrow through Monday)
Issued at 222 PM CST Mon Nov 28 2022

Strong and gusty south winds will continue through much of
Tuesday morning, with data continuing to suggest a few showers
across far eastern sections mainly during the morning. If anything
thunder probabilites in our area appear lower for Tuesday.
Guidance has trended a bit faster with the front as well, and
pattern of pre-frontal veering/weakening of sfc winds not
especially favorable for development along the front. Temperatues
will be well above normal ahead of the front, but will turn
sharply colder with gusty northwest winds. Given the strength of
the cold airmass would also not be surprised if a few gusts near
40 occurred for a few hours Tuesday evening. As the upper wave
brushes by the area Tuesday evening, a few flurries may develop
near the OK/KS border as well.

Surface high will quickly build in Wednesday with winds notably
lighter during the day. High temps will be much cooler however.
The pattern will remain progressive for the remainder of the
forecast period, with a quick warmup taking place Thursday and
Friday with gusty south winds returning. Models continue to trend
faster with a front late Friday and Saturday. Evolution of the
forecast after that remains challenging as the boundary remains
nearby and an active upper level pattern continues. Precip chances
are likely to increase for the weekend and at this point looks to
be of the liquid variety.

&&

.AVIATION...
(00Z TAFS)
Issued at 444 PM CST Mon Nov 28 2022

The main aviation concerns through the period revolve around the
very strong low level jet expected to develop tonight, leading to
southerly wind gusts in excess of 30 kts at the NE OK and far NW
AR terminals and widespread LLWS into the mid to late morning
hours tomorrow. MVFR ceilings can also be expected toward daybreak
at MLC and the NW AR sites, likely eroding from late morning
toward the noon hour. Winds will shift to the west and southwest
late in the period, remaining gusty albeit at lighter speeds than
seen earlier in the day, with the approach of the strong cold
front.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   52  69  27  46 /   0   0  10   0
FSM   48  73  33  50 /  10  20   0   0
MLC   51  71  29  47 /  10   0   0   0
BVO   48  66  25  45 /   0   0  10   0
FYV   47  70  26  45 /   0  10  10   0
BYV   47  69  26  43 /   0   0  10   0
MKO   50  70  27  45 /   0   0   0   0
MIO   47  66  24  42 /   0   0   0   0
F10   51  71  28  46 /   0   0   0   0
HHW   49  72  33  49 /  10  10   0   0

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

SHORT TERM...14
LONG TERM....14
AVIATION...22
Hazardous weather outlook, Nov 28, 4:45 PM CST, 4 hours 1 minute before
Hazardous Weather Outlook
National Weather Service Tulsa OK
445 PM CST Mon Nov 28 2022

ARZ001-002-010-011-019-020-029-OKZ049-053>076-291130-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
445 PM CST Mon Nov 28 2022

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Tonight.

SIGNIFICANT WINDS.
	RISK...Limited.
	AREA...Eastern Oklahoma and Northwest Arkansas.
	ONSET...Ongoing.

DISCUSSION...
Gusty southerly winds will continue to increase in intensity this
evening and overnight ahead of an approaching upper trough and
surface cold front. Wind gusts near 40 mph will be likely
overnight tonight across parts of eastern Oklahoma and northwest
Arkansas.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Spotter Activation Not Expected.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
TUESDAY...Very High Fire Weather Potential...High Wind Potential.
WEDNESDAY...High Wind Potential.
THURSDAY AND FRIDAY...Very High Fire Weather Potential...High Wind Potential.
SATURDAY...No Hazards.
SUNDAY...High Wind Potential.

EXTENDED DISCUSSION...
Strong winds will be ongoing Tuesday morning and continue through
the day. A slight chance of a few showers and possibly a rumble of
thunder or two will return Tuesday for extreme southeast Oklahoma
and parts of northwest Arkansas. This will occur in advance of a
cold front which will move through the region Tuesday afternoon
and evening. Strong northerly winds will continue once the cold
front passes. The persistent gusty winds may raise fire weather
concerns across grassland areas. Cooler temperatures will follow
the front for a couple of days, before gusty winds and warming
temperatures arrive again for the latter part of the week ahead of
another cold front set to move through the area over the weekend.

weather.gov/tulsa contains additional information.

Nearby

Wind Advisories in Oklahoma, 2022Wind Advisories in Arkansas, 2022Every wind advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.